Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Symmetry-breakings for semilinear elliptic equations on finite cylindrical domains


Author: Song-Sun Lin
Journal: Proc. Amer. Math. Soc. 117 (1993), 803-811
MSC: Primary 35B05; Secondary 35B32, 35J65, 35P30
MathSciNet review: 1116265
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the existence and multiplicity of asymmetric positive solutions of a semilinear elliptic equation on finite cylinders with mixed type boundary conditions. By using a Nehari-type variational method, we prove that the numbers of asymmetric positive solutions are increasing without bound when the lengths of cylinders are increasing. On the contrary, by using the blow up technique, we obtain an a priori bound for positive solutions and then prove that all positive solutions must be symmetric when the cylinders are short enough.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35B05, 35B32, 35J65, 35P30

Retrieve articles in all journals with MSC: 35B05, 35B32, 35J65, 35P30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1116265-3
PII: S 0002-9939(1993)1116265-3
Keywords: Symmetry breaking, cylinders
Article copyright: © Copyright 1993 American Mathematical Society